Munich Personal RePEc Archive

Partial Independence and Finite Distributions

Panaretos, John (1984): Partial Independence and Finite Distributions. Published in: Mathematische Operationforschung und Statistic, Series Statistics , Vol. 15, No. 3 (1984): pp. 397-405.

[thumbnail of MPRA_paper_6247.pdf]

Download (311kB) | Preview


Ιt is known that mere knowledge of the conditional distribution of two random variables is not sufficient to specify uniquely the marginal distributions. Some additional information is necessary. This is usually provided in some form of independence between functions of the two random variables involved. PANARETOS (1981) introduced a method of deriving the marginal distributions based on knowledge of the conditional distribution and an assumption of partial independence. An extension of this result is presented referring to truncated distributions. An interesting property of the hypergeometric distribution is revealed based on the unique decomposition of the binomial law

Atom RSS 1.0 RSS 2.0

Contact us: mpra@ub.uni-muenchen.de

This repository has been built using EPrints software.

MPRA is a RePEc service hosted by Logo of the University Library LMU Munich.